Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 77, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 11, 2006, 10:02 PM CST for Craig County, Ottawa County, Oklahoma. It was in force for 32 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 11, 2006, 10:02 PM CST (04:02 UTC)
- Expired
- Mar 11, 2006, 10:34 PM CST
- In force
- 32 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Craig County, OK, Ottawa County, OK
The radar
The Tulsa radar (KINX), 92 km from the middle of the area, began a volume at 04:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 11, 10:20 PM CST | HAIL 1 | Miami, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 11, 6:49 PM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 4.0 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3441 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 120402
SVRTSA
OKC035-115-120445-
/O.NEW.KTSA.SV.W.0077.060312T0402Z-060312T0445Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1002 PM CST SAT MAR 11 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEAST CRAIG COUNTY IN NORTHEAST OKLAHOMA
OTTAWA COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 1045 PM CST
* AT 959 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED 5 MILES SOUTHWEST OF
BLUEJACKET...MOVING NORTHEAST AT 40 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...BLUEJACKET...
WELCH...NARCISSA...MIAMI...COMMERCE...PICHER AND QUAPAW.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
LAT...LON 3680 9521 3670 9515 3683 9462 3699 9461
3700 9500
$$3 follow-up statements
000
WWUS54 KTSA 120419
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1019 PM CST SAT MAR 11 2006
OKC035-120429-
/O.CAN.KTSA.SV.W.0077.000000T0000Z-060312T0445Z/
CRAIG OK-
1019 PM CST SAT MAR 11 2006
THE SEVERE THUNDERSTORM WARNING FOR CRAIG COUNTY HAS BEEN CANCELLED.
LAT...LON 3686 9502 3678 9498 3690 9475 3699 9466
3698 9497
$$
OKC115-120445-
/O.CON.KTSA.SV.W.0077.000000T0000Z-060312T0445Z/
OTTAWA OK-
1019 PM CST SAT MAR 11 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1045 PM CST FOR
OTTAWA COUNTY...
AT 1016 PM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED 7 MILES WEST OF MIAMI...MOVING
NORTHEAST AT 40 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...MIAMI...
COMMERCE...CARDIN...QUAPAW AND PICHER.
A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH
OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER
CONDITIONS AND BE READY TO ACT QUICKLY.
LAT...LON 3686 9502 3678 9498 3690 9475 3699 9466
3698 9497
$$000 WWUS54 KTSA 120429 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1029 PM CST SAT MAR 11 2006 OKC115-120445- /O.CON.KTSA.SV.W.0077.000000T0000Z-060312T0445Z/ OTTAWA OK- 1029 PM CST SAT MAR 11 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1045 PM CST FOR OTTAWA COUNTY... AT 1024 PM CST...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR COMMERCE...MOVING NORTHEAST AT 45 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. IF YOU ARE NEAR THE PATH OF THIS STORM...YOU SHOULD BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY. LAT...LON 3699 9498 3685 9488 3690 9479 3699 9466 $$
000 WWUS54 KTSA 120434 RRA SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 1034 PM CST SAT MAR 11 2006 OKC115-120444- /O.CAN.KTSA.SV.W.0077.000000T0000Z-060312T0445Z/ OTTAWA OK- 1034 PM CST SAT MAR 11 2006 ...THE SEVERE THUNDERSTORM WARNING FOR OTTAWA COUNTY HAS BEEN CANCELLED... THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA AND WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 2 AM CST. LAT...LON 3699 9498 3685 9488 3690 9479 3699 9466 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 9:00 PM CST, 1 hour 2 minutes earlier.
Area forecast discussion, Mar 11, 9:00 PM CST, 1 hour 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
900 PM CST SAT MAR 11 2006
.MESOSCALE UPDATE...
AFTER COORDINATION WITH THE SPC WE ARE EXPANDING TORNADO WATCH
NUMBER 64 INTO CRAWFORD...FRANKLIN...SEBASTIAN AND LE FLORE
COUNTIES.
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...RED FLAG WARNING FROM 11 AM SUNDAY TO 7 PM SUNDAY FOR OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070.
FIRE WEATHER WATCH FROM 11 AM SUNDAY TO 7 PM SUNDAY FOR OKZ049-
OKZ053-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...NONE.
&&
SHORT TERM FORECASTER ID= 1
LONG TERM FORECASTER ID= 1Hazardous weather outlook, Mar 11, 11:27 AM CST, 10 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1127 AM CST SAT MAR 11 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-121100-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1126 AM CST SAT MAR 11 2006
...SEVERE WEATHER IS EXPECTED THIS AFTERNOON INTO TONIGHT...
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...TODAY AND TONIGHT.
TORNADO.
RISK...LIMITED.
AREA....EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER NOON.
AREA AT GREATEST RISK...EAST OF A MIAMI TO MCALESTER LINE.
SEVERE THUNDERSTORM.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
ONSET...AFTER NOON.
AREA AT GREATEST RISK...AREAS EAST OF HIGHWAY 75.
FIRE WEATHER DANGER.
RISK...ELEVATED...SPREADINDEX=49.
AREA...NORTHEAST OKLAHOMA.
ONSET...ONGOING.
DISCUSSION...
A DRY LINE WAS LOCATED FROM OSAGE COUNTY DOWN ACROSS CENTRAL
OKLAHOMA LATE THIS MORNING. THE DRYLINE HAS BEEN SLOWLY MOVING TO
THE EAST AND WILL LIKELY CONTINUE SLOWLY EAST INTO THE AFTERNOON.
TO THE WEST OF THE DRY LINE...FIRE DANGER WILL BE A CONCERN AS WARM
TEMPERATURES AND LOW RELATIVE HUMIDITIES COMBINE WITH DRY VEGETATION.
TO THE EAST OF THE DRY LINE CAPES ALONG THE ORDER OF 2000 TO 2500 J/KG
WILL OCCUR THIS AFTERNOON. THIS INSTABILITY COMBINED WITH MORE THAN
ADEQUATE WIND SHEAR WILL POWER SEVERE THUNDERSTORMS. LARGE HAIL WILL
BE THE PRIMARY RISK...BUT A TORNADO OR TWO WILL BE POSSIBLE.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION LIKELY NEEDED...ESPECIALLY OVER FAR EASTERN
OKLAHOMA AND NORTHWEST AND WEST CENTRAL ARKANSAS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...SEVERE THUNDERSTORM POTENTIAL...VERY HIGH FIRE WEATHER
POTENTIAL.
MONDAY...VERY HIGH FIRE WEATHER POTENTIAL.
TUESDAY...NO HAZARDS.
WEDNESDAY...VERY HIGH FIRE WEATHER POTENTIAL.
THURSDAY...NO HAZARDS.
FRIDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL BE EVEN GREATER ON SUNDAY THAN TODAY.
AN UPPER LEVEL TROUGH OVER THE WESTERN UNITED STATES WILL BEGIN TO
LIFT NORTHEAST INTO THE PIn the hours before
Local storm report, Mar 11, 9:34 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
934 PM CST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0932 PM HAIL 4 NW CECIL 35.48N 93.99W
03/11/2006 E1.00 INCH FRANKLIN AR EMERGENCY MNGR
&&
FSPLocal storm report, Mar 11, 9:37 PM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
937 PM CST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0928 PM HAIL MULBERRY 35.50N 94.05W
03/11/2006 E0.75 INCH CRAWFORD AR EMERGENCY MNGR
&&
JDSLocal storm report, Mar 11, 9:45 PM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
945 PM CST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 PM TORNADO OZARK 35.49N 93.83W
03/11/2006 FRANKLIN AR EMERGENCY MNGR
TORNADO REPORTED WEST SIDE OF OZARK
&&
FSPLocal storm report, Mar 11, 9:49 PM CST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
949 PM CST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 PM HAIL EXCELSIOR 35.20N 94.31W
03/11/2006 E4.25 INCH SEBASTIAN AR PUBLIC
&&
FSPLocal storm report, Mar 11, 9:50 PM CST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
950 PM CST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0949 PM TORNADO 2 N OZARK 35.52N 93.83W
03/11/2006 FRANKLIN AR EMERGENCY MNGR
&&
FSPLocal storm report, Mar 11, 9:53 PM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
953 PM CST SAT MAR 11 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0949 PM HAIL GREENWOOD 35.22N 94.26W
03/11/2006 E1.75 INCH SEBASTIAN AR PUBLIC
&&
FSPThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 8:21 PM CST | Severe Thunderstorm Warning | TSA | LeFlore | 54 min |
| Mar 11, 9:09 PM CST | Severe Thunderstorm Warning | TSA | LeFlore | 51 min |
| Mar 11, 9:48 PM CST | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 57 min |
| Mar 11, 9:57 PM CST | Severe Thunderstorm Warning | TSA | LeFlore | 63 min |
| Mar 11, 10:52 PM CST | Severe Thunderstorm Warning | TSA | Latimer | 53 min |
| Mar 11, 11:09 PM CST | Severe Thunderstorm Warning | TSA | Haskell | 36 min |
| Mar 11, 11:19 PM CST | Severe Thunderstorm Warning | TSA | LeFlore | 71 min |
| Mar 11, 11:36 PM CST | Severe Thunderstorm Warning | TSA | Sequoyah | 43 min |
| Mar 12, 12:00 AM CST | Severe Thunderstorm Warning | TSA | Adair | 35 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.